Antibiotic side effects

Posted by diane36 @diane36, Mar 12, 2018

Diagnosed nine months ago with MAC and bronchiectasis. Taking azithromycin, ethambutol and rifampin. In the last two months have developed severe itching of arms and legs, which pulmonologist does not attribute to meds. Neither dermatologist- prescribed creams or change of bath soap, lotions and laundry detergent have helped. I am wondering if similarly diagnosed patients taking the meds I am taking have experienced this unpleasant, ugly itching.

Interested in more discussions like this? Go to the MAC & Bronchiectasis group.

@carla1196 I asked my dr and he said that it would not be from the meds, but they do not know everything unfortunatly. However I feel more people on here would have it if it was from these meds maby. There is so much unknown with this. I hope you can get this sorted so that you can sleep well again. Let me know how you go. Take care

REPLY

@heathert thank you so very much for keeping me in your thoughts and asking your Dr. About my condition. I can now ease my mind a bit knowing it is not my medications, Thank goodness. Again I must thank you again for going out of your way to help a stranger. HUGS

REPLY

@carla1196 no worries, but just because he hasnt seen this happen it is still possible i feel, I just googled it and azithromycin and ethambutol both say side effects of body aches. Are you on any other meds that might be causing it? Hugs to you too

REPLY

I’m on the ‘big3’ for MAC and I have severe Crohn’s disease. I’ve not taken them all week because I have such a miserable yeast infection from them. I went to the doctor in March and got a treatment, but since I keep taking the antibiotics the yeast does not go into remission. I take probiotics, and have many creams. I cannot get any rest because of the yeast. I have only been on the MAC treatment since December. How do others handle the yeast infection from the treatment?

REPLY
@pinktower

I’m on the ‘big3’ for MAC and I have severe Crohn’s disease. I’ve not taken them all week because I have such a miserable yeast infection from them. I went to the doctor in March and got a treatment, but since I keep taking the antibiotics the yeast does not go into remission. I take probiotics, and have many creams. I cannot get any rest because of the yeast. I have only been on the MAC treatment since December. How do others handle the yeast infection from the treatment?

Jump to this post

For the mouth, you can gargle in vinegAR and peroxide. This will keep the yeast down to nothing in the mouth. I didn't have any more yeast problems.

REPLY
@pinktower

I’m on the ‘big3’ for MAC and I have severe Crohn’s disease. I’ve not taken them all week because I have such a miserable yeast infection from them. I went to the doctor in March and got a treatment, but since I keep taking the antibiotics the yeast does not go into remission. I take probiotics, and have many creams. I cannot get any rest because of the yeast. I have only been on the MAC treatment since December. How do others handle the yeast infection from the treatment?

Jump to this post

When my lungs were full of mucous and tested positive for Candida, I used Candida Cleanse, 2 tablets a day for 60 days. My next bronchoscopy sample showed no more Candida.

REPLY
Please sign in or register to post a reply.
  Request Appointment